breed

Q. Gave my dog Acepromazine to help with anxiety for a 3hr car ride. 3 days later she is still very lethargic, won't eat and will drink very little.

A. Acepromazine is usually a short acting medication, so the changes in appetite and behavior may or may not be related. However, if you feel the medication may have caused symptoms, it is a good idea to contact your local vet for advice. Your vet will likely recommend discontinuing the medication, and may also recommend making an appointment.

Lethargy and loss of appetite can be caused by a large number of things ranging from stress and anxiety, digestive upset and illness. If you can, continue to try to get your dog to drink water. You may also encourage the appetite some by giving some plain boiled chicken and place rice in a meal. These ingredients are very bland and gentle on the stomach, but the "people" food may encourage eating. However, since symptoms have continued for more than a day, contacting your vet is best.

Answered By
JESSICA L DESROSIERS



Related Questions

Related Articles


Cushing's Disease in Dogs

Hyperadrenocorticism in Dogs The endocrine system is the collective system of organs that control hormones in the body, one of which is the cortisone hormone, responsible for protein and carbohydrate metabolism in the body....

Read More
Parvo in Dogs

Canine Parvovirus Infection in Dogs The canine parvovirus (CPV) infection is a highly contagious viral illness that affects dogs. The virus manifests itself in two different forms. The more common form is the intestinal form,...

Read More

DISCLAIMER: The answers in Ask petMD are meant to provide entertainment and education. They should not take the place of a vet visit. Please see our Terms and Conditions.

IMPORTANT: The opinions expressed in Ask petMD content area are solely those of the User, who may or may not have medical or scientific training.

Our Ask petMD experts include veterinarians, vet techs, veterinary students, pet trainers, pet behaviorists and pet nutritionists. These opinions do not represent the opinions of petMD.

User-generated content areas are not reviewed by a petMD veterinarian or any member of the petMD editorial staff for accuracy, balance, objectivity, timeliness, or any other reason except for compliance with our Terms and Conditions.

petMD does not endorse any specific product, service, or treatment. Do not consider petMD user-generated content as medical advice.

Never delay or disregard seeking professional medical advice from your veterinarian or other qualified healthcare provider because of something you have read on petMD.

Continue Reading